Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 21, 2021, 3:50 PM CDT for Cumberland County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 3:50 PM CDT (20:50 UTC)
- Expired
- Jun 21, 2021, 4:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
County Cumberland County, TN
The radar
The Knoxville radar (KMRX), 141 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1530 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.6
The text
As transmitted.
783
WWUS84 KOHX 212050
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
350 PM CDT Mon Jun 21 2021
TNZ032>034-065-066-212130-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-White TN-
350 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...NORTHERN
CUMBERLAND...NORTHEASTERN WHITE...SOUTHEASTERN PUTNAM AND
SOUTHWESTERN FENTRESS COUNTIES UNTIL 430 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monterey, or 10 miles southeast of Cookeville, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crossville, Fairfield Glade, Monterey, Grimsley, Slate Springs and
Clarkrange.
This includes Interstate 40 between mile markers 291 and 317.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
LAT...LON 3599 8546 3608 8547 3615 8543 3631 8483
3629 8483 3629 8487 3628 8488 3624 8488
3621 8491 3618 8490 3615 8491 3613 8487
3608 8483 3610 8482 3609 8480 3606 8479
3604 8477 3601 8476
TIME...MOT...LOC 2050Z 257DEG 29KT 3609 8534
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:00 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 21, 2:00 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Nashville TN 200 PM CDT Mon Jun 21 2021 .DISCUSSION... Strong thunderstorms have already developed for some of our northern counties with additional strong to possibly severe thunderstorms expected through the evening hours. A severe thunderstorm watch is in effect for those generally along and north of I-40. Main concerns for any strong to severe storm that develops will be damaging wind gusts and small hail. There is plenty of instability across the area, and shear looks the best in the watch area. Can't rule out an isolated tornado, but there is not substantial low-level rotation for this to be the main threat. The threat of severe weather (minus flooding) should conclude as we move into the late evening as storms will generally move to the NE and out of our area. While the damaging wind/hail threat will end, additional rounds of showers following our ongoing showers/storms could mean flooding issues. A big question that remains is where the heaviest rainbands set up and how long they train over a particular area potentially leading to flooding issues. If the heaviest rainbands move over the same area, this would likely spell some localized flooding issues. PWAT values are near 2" to our NW and 1.5" to our SE. This high of PWAT values coupled with several hours and rounds of rain leads to a flooding threat. The flooding threat would likely continue into the overnight hours, as additional showers linger across the area. Surface frontal boundary will clear the area overnight tonight, ushering out any lingering showers by tomorrow morning and in drier conditions for the next few days. Highs will be much cooler behind the front, with highs in the mid to upper 70s tomorrow and upper 70s to low 80s on Wednesday. Unfortunately, the pleasant weather can only last so long as surface winds will become southerly Wednesday night into Thursday, bringing back warmer temps and moisture to the area. Think most of the day Thursday will remain dry, but expect some scattered showers and t'storms to return to the area on Friday. This weekend into a least the first half of next week looks pretty unsettled as a boundary begins to set up over the area. An upper-level trough will slowly extend into the eastern half of the U.S., but will take several days to do so leaving us with southerly surface flow and plenty of moisture. Highs will remain in the mid 80s with overnight lows in the upper 60s to low 70s through the weekend. && .AVIATION... 18Z TAF DISCUSSION. VFR conditions will quickly deterioate to MVFR with RA/TSRA moving into the area this afternoon. Best TSRA timing appears to be 19Z-22Z for KCKV, 21Z-23Z for KBNA and KMQY, and 22Z-01Z for KCSV. Beyond this time frame, RA along with MVFR ceilings and visibilities will plague all taf locations except for KCKV (until 02Z) through at least 08Z. Conditions improve after 12Z with all sites returning to VFR by 18Z/22. && .PRELIMINARY POINT TEMPS/POPS... Nashville 61 78 57 83 64 / 80 0 0 0 0 Clarksville 58 76 54 81 61 / 60 0 0 0 0 Crossville 59 72 51 78 59 / 90 20 0 0 0 Columbia 60 78 55 82 62 / 80 0 0 0 0 Lawrenceburg 61 77 55 82 62 / 80 10 0 0 0 Waverly 58 76 55 81 62 / 70 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Adcock AVIATION........Hurley
Hazardous weather outlook, Jun 21, 5:24 AM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 524 AM CDT Mon Jun 21 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-221030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 524 AM CDT Mon Jun 21 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A few strong to possibly severe storms are expected this afternoon and evening. The main threats will be damaging straight line winds and isolated flooding if storms repeatedly track over the same areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 11
In the hours before
Special weather statement, Jun 21, 1:59 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
159 PM CDT Mon Jun 21 2021
TNZ028-030-064-211945-
Wilson TN-De Kalb TN-Smith TN-
159 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHWESTERN DE KALB AND
SOUTHEASTERN WILSON COUNTIES UNTIL 245 PM CDT...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Watertown, or 11 miles south of Lebanon, moving
northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lebanon, Carthage, Watertown, Gordonsville, Hickman, South Carthage,
Alexandria, Cedars Of Lebanon State Park, Center Hill Lake, Tuckers
Crossroads and Edgar Evans State Park.
This includes Interstate 40 between mile markers 241 and 266.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
LAT...LON 3639 8592 3608 8578 3597 8627 3598 8631
3599 8631 3599 8633 3610 8640
TIME...MOT...LOC 1859Z 243DEG 34KT 3605 8627
BarnwellLocal storm report, Jun 21, 2:45 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG CHARLOTTE 36.18N 87.35W
06/21/2021 DICKSON TN 911 CALL CENTER
TREES DOWN IN PARTS OF THE COUNTY INCLUDING HWY 47 IN
CHARLOTTE AND CUMBERLAND FURNACE.
&&
EVENT NUMBER OHX2100542
CMASpecial weather statement, Jun 21, 3:10 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
310 PM CDT Mon Jun 21 2021
TNZ008-009-027>030-059-062-212100-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-Trousdale TN-
Sumner TN-Macon TN-Smith TN-
310 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...DAVIDSON...
NORTHWESTERN RUTHERFORD...SOUTHERN SUMNER...NORTHERN WILLIAMSON...
WILSON...SOUTHERN MACON AND TROUSDALE COUNTIES UNTIL 400 PM CDT...
At 309 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hendersonville to near Fairview. Movement
was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Franklin, Gallatin, Lebanon, Hartsville, Nashville, Madison,
Hendersonville, Smyrna, Brentwood, La Vergne, Mount Juliet,
Goodlettsville, Millersville, Nolensville, Forest Hills, Oak Hill,
Belle Meade, Lakewood, Hermitage and Rural Hill.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
LAT...LON 3647 8582 3592 8649 3593 8717 3605 8705
3604 8704 3606 8704 3643 8665
TIME...MOT...LOC 2009Z 271DEG 38KT 3638 8657 3595 8702
10Local storm report, Jun 21, 3:28 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG 8 NE ASHLAND CITY 36.36N 86.96W
06/21/2021 CHEATHAM TN SOCIAL MEDIA
TREE BLOWN DOWN ACROSS A POWERLINE.
&&
EVENT NUMBER OHX2100543
21Local storm report, Jun 21, 3:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG LIVINGSTON 36.39N 85.33W
06/21/2021 OVERTON TN LAW ENFORCEMENT
A FEW TREES DOWN IN THE LIVINGSTON AREA.
&&
EVENT NUMBER OHX2100544
21Special weather statement, Jun 21, 3:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
350 PM CDT Mon Jun 21 2021
TNZ032>034-065-066-212130-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-White TN-
350 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...NORTHERN
CUMBERLAND...NORTHEASTERN WHITE...SOUTHEASTERN PUTNAM AND
SOUTHWESTERN FENTRESS COUNTIES UNTIL 430 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monterey, or 10 miles southeast of Cookeville, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crossville, Fairfield Glade, Monterey, Grimsley, Slate Springs and
Clarkrange.
This includes Interstate 40 between mile markers 291 and 317.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
LAT...LON 3599 8546 3608 8547 3615 8543 3631 8483
3629 8483 3629 8487 3628 8488 3624 8488
3621 8491 3618 8490 3615 8491 3613 8487
3608 8483 3610 8482 3609 8480 3606 8479
3604 8477 3601 8476
TIME...MOT...LOC 2050Z 257DEG 29KT 3609 8534
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:18 PM CDT | Special Weather Statement | OHX | Macon | 27 min |
| Jun 21, 12:53 PM CDT | Special Weather Statement | OHX | Stewart | 52 min |
| Jun 21, 1:32 PM CDT | Special Weather Statement | OHX | Robertson | 43 min |
| Jun 21, 1:41 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Montgomery, Stewart | 49 min |
| Jun 21, 1:52 PM CDT | Special Weather Statement | OHX | Clay | 23 min |
| Jun 21, 1:59 PM CDT | Special Weather Statement | OHX | Smith, Wilson | 46 min |
| Jun 21, 2:04 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 41 min |
| Jun 21, 2:05 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 40 min |
| Jun 21, 2:36 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 39 min |
| Jun 21, 2:38 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam, Smith | 37 min |
| Jun 21, 3:10 PM CDT | Special Weather Statement | OHX | Davidson, Trousdale, Wilson | 50 min |
| Jun 21, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett | 47 min |
| Jun 21, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 35 min |
| Jun 21, 4:39 PM CDT | Special Weather Statement | OHX | Cannon, Warren | 51 min |
| Jun 21, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Van Buren, Warren, White | 46 min |
| Jun 21, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 38 min |
| Jun 21, 5:57 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 33 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.